Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 23, NWS Brownsville, TX

October 28, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Oct 28, 2021, 2:22 PM CDT for Kenedy County, Texas. It took effect at Oct 28, 2021, 11:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2021, 2:22 PM CDT (19:22 UTC)
In effect from
Oct 28, 2021, 11:00 PM CDT
Expired
Oct 29, 2021, 3:06 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3283 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WHUS44 KBRO 281922
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
222 PM CDT Thu Oct 28 2021

TXZ256-257-351-290400-
/O.NEW.KBRO.CF.S.0023.211029T0400Z-211029T1000Z/
/O.CON.KBRO.RP.S.0055.000000T0000Z-211029T0000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
222 PM CDT Thu Oct 28 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD STATEMENT IN EFFECT FROM 11 PM CDT THIS EVENING
THROUGH LATE TONIGHT...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the Coastal Flood Statement, isolated minor coastal 
  flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...For the High Rip Current Risk, until 7 PM CDT this 
  evening. For the Coastal Flood Statement, from 11 PM CDT this 
  evening through late tonight.

* IMPACTS...Wave run-up may approach the dunes along narrow
  beaches. Beach equipment, such as umbrellas and chairs, could be
  moved by waves. Vehicles driving along narrow beaches may
  experience higher water levels. Elevated water levels may also
  occur across the Laguna Madre and South Bay. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...High tide occurs at 1:55 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
086 
WHUS44 KBRO 290345
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
1045 PM CDT Thu Oct 28 2021

TXZ256-257-351-291000-
/O.CON.KBRO.CF.S.0023.211029T0400Z-211029T1000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1045 PM CDT Thu Oct 28 2021

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 5 AM CDT
FRIDAY...

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 5 AM CDT Friday.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

Castillo
386 
WHUS44 KBRO 290806
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
306 AM CDT Fri Oct 29 2021

TXZ256-257-351-290915-
/O.CAN.KBRO.CF.S.0023.000000T0000Z-211029T1000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
306 AM CDT Fri Oct 29 2021

...COASTAL FLOOD STATEMENT IS CANCELLED...

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* ADDITIONAL DETAILS...Water levels observed at Brazos Santiago
  Pass and Port Isabel around high tide at 1:55 AM CDT indicate
  that coastal flooding is not occurring.

$$

53

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 12:02 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 28, 12:02 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1202 PM CDT Thu Oct 28 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION... VFR conditions continue through the TAF period
thanks to very dry air in place. Breezy northwesterly winds
continue this afternoon and could be gusty at times. Winds calm
after sunset and remains light through the overnight. Moderate to
breezy northwesterly winds return mid to late Friday morning.

&&

.PREV DISCUSSION... /issued 615 AM CDT Thu Oct 28 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...With the abundant dry air in place behind the cold
front that passed through yesterday, clear skies and VFR
conditions will prevail over the next 24 hours. Northwesterly
winds will pick up mid morning and bring breezy conditions to all
three TAF sites through the afternoon. Overnight, winds will
become light once again.

PREV DISCUSSION... /issued 413 AM CDT Thu Oct 28 2021/

SHORT TERM (Today through Friday): Overall, beautiful weather with
clear skies and pleasant temperatures and relative humidity values
is expected to prevail through the short term. The deep mid level
trough that swept through the Southern Plains yesterday and brought
a dry cold front through the area will continue to progress eastward
and form a broad cutoff low over the Mississippi River Valley today.
This pattern will allow a northwest flow to persist aloft through
the short term as a mid level ridge competes with the broad cutoff
low to our east and slowly edges in. At the surface, high pressure
will continue to move southward into Texas and the pressure gradient
will remain moderate to strong as Deep South Texas remains between
the high pressure moving in from the northwest and low pressure
moving across the eastern CONUS, brining breezy northerly winds both
today and Friday. Dew points will be in the 20s to 40s through the
short term...which equates to relative humidity values in the teens
and 20s across most of Deep South Texas, except for along the
immediate coastline where they will be in the 30s and 40s.

Temperatures today will be around seasonal normal and with the low
relative humidity values, it should be a pleasant day. Overnight,
clear skies and lighter winds will allow radiational cooling to drop
temperatures into the 50s. Another reinforcing shot of CAA on Friday
will knock the highs down a few more degrees and will be in the mid
to upper 80s across most of the area.

LONG TERM (Friday Night through Wednesday): The 500 mb pattern
over the U.S./Mexico border region will be shifting to a more
zonal/weakly ridging in the longer range period. This will allow
for moderating temps and increasing low level moisture return
through next Wed. The overall average temps throughout the long
range period will warm well above climo for the weekend through
midweek next week. However, a series of strong 500 mb troughs will
dig southwards across the Great Lakes region of the lower 48
States starting around mid week of next week. This will push a
pretty strong cold front southwards into the South Central Plains
states with the front potentially moving through the RGV late Wed
Night/Thurs morning. Some decent moisture return occurs ahead of
the cold front and both the ECMWF and GFS models are generating
some low end pops for late Wed into Thurs. This looks reasonable
and will maintain some mention of isold/chc conv very late in the
forecast period.

Both the GFS and ECMWF models maintain a pretty steady warmup
through next Wed due to the zonal/weak ridging 500 mb pattern in
place over the RGV. Both models are in pretty decent agreement for
temps throughout Days 7/8 with the ECMWF having its usual slight
warmer bias. Will go close to a model blend for highs/lows for the
period. Overall forecast confidence this morning is above average
throughout the longer range period due to the overall model
agreement.

FIRE: With the abnormally dry and breezy conditions expected
through the short term, potential for erratic growth and spread of
wildfires will continue to be a concern both today and tomorrow. As
such, SPC has included most of the CWA in an Elevated Risk category
for the Day 1 and Day 2 Fire Weather Outlook. With these conditions,
an RFD has been issued for today and is in effect for the entire CWA
from 10 AM to 7PM when the 20 foot wind speeds are the greatest.
Another RFD will likely be needed tomorrow.

MARINE Today through Friday...Small Craft Advisories are in
effect today for the elevated northerly winds and seas. These
hazardous conditions will likely linger overnight and into Friday
as a reinforcing surge of northerly winds moves through late
tonight, and brings brief gusts up to near Gale-force.

Friday Night through Monday Night: As the large 500 mb closed low
departs the SE U.S. later this weekend, the PGF over the western
Gulf of Mex will weaken quite a bit allowing for slackening
seas and surface winds. As surface ridging builds over the Gulf
Coast, a stronger SE surface flow will develop generating some
stronger seas for Mon and Mon Night. No SCA conditions are
expected from Sat on through Mon Night. Some marginal lingering
SCA winds and swells may persisting into Fri Night for the lower
TX Gulf waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  58  83  59  82 /   0   0   0   0
BROWNSVILLE          57  85  56  86 /   0   0   0   0
HARLINGEN            54  85  53  85 /   0   0   0   0
MCALLEN              54  86  54  87 /   0   0   0   0
RIO GRANDE CITY      53  87  53  89 /   0   0   0   0
SOUTH PADRE ISLAND   66  80  69  79 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ256-257-
     351.

GM...Small Craft Advisory until 7 AM CDT Friday for GMZ150-155-170-
     175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Aviation...58-Reese
Hazardous weather outlook, Oct 28, 4:35 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
435 AM CDT Thu Oct 28 2021

TXZ248>257-351-353-290945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
435 AM CDT Thu Oct 28 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There will be an enhanced threat of wildfire growth and spread
this afternoon due to dry and breezy conditions.

There is a High Risk of rip currents along the lower Texas beaches
due to elevated nearshore wave heights.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be an enhanced threat of wildfire growth and spread
Friday afternoon due to dry and breezy conditions.

An elevated rip current risk will persist through Friday due to
larger nearshore wave heights.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-290945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
435 AM CDT Thu Oct 28 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect for the Gulf waters 0-60
NM through 7 AM Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory remains in effect for the Gulf waters 0-60
NM through 7 AM Friday. Hazardous marine conditions may linger
through the day on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:09 AM CDTRip Current StatementBROKenedy15 hr

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.